So I got some blood drawn to test for some things that are part of my usual Epilepsy check ups, and I just saw that as part of the Liver Function Panel test that my ALT level is 102 units/L while the standard is <64 Units/L. What could this possibly mean?
Did you find this post helpful?
|

User Profile
replied March 7th, 2012
Welcome to e health forum.

Most anti epileptics undergo metabolism and degradation in the liver. Hence it is common for individuals on Anti epileptic medications, to have slightly elevated levels of liver enzymes.

To analyse the exact damage, if any other liver functions including bilirubin levels, serum albumin, coagulation profile, etc to note if there is any need for any medical interventions.

In case there is any such changes, your doctor may help you to switch to safer medications or lower the dose, as needed.


|
Did you find this post helpful?
Must Read
Hepatitis can lead to serious liver damage. We cover basics about liver anatomy and define hepatitis here. Plus info on the different types of hepatitis....
What are the major causes of Hepatitis A, Hepatitis B and Hepatitis C? Start here to learn what puts you at risk so that you can avoid the serious liver disease...
A list of the symptoms of each type of Hepatitis here. Plus, when you should seek medical attention for Hep signs and symptoms....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Liver Disorders, Hepatitis A,B,C , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.